Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Olanzapine help please

(7 Posts)
Cmblue Tue 31-Oct-17 08:10:33

Hi I'm due to start olanzapine 5mg tomorrow night my Son is staying over my mums for the night to see how I react, I have read a lot information into it, I'm taking it for symptoms of GAD, complex PTSD, depression and Borderline personality disorder, I just want some feedback with what side effects to expect, I know we are different especially when it comes to meds but how long do the side effects lasts, the weight gain is a major concern, how have people managed to keep their weight down?? Any other info or how people have found anti psychotics ect, thank you. X

wfrances Tue 31-Oct-17 12:19:18

i dont take it religiously because of the weight gain but find it comes off when i stop taking it
i put on 8lb in 2 weeks so i stopped it - lost weight
had a melt down went back on it - put on 8 lbs - stopped it then lost the weight - so im probably not the best one to answer your question

i find it numbs my brain - no feelings at all , but i prefer that to the alternative .
im sensitive to meds and am on a lot so only take low doses.
my normal dose is 2.5 mg but do take 5 mg when im really agitated /climbing walls etc.
it does work when i take it ,but the weight gain is a massive problem for me.

Cmblue Tue 31-Oct-17 15:15:51

Does it change your eating habits?? I'm clearing all my cupboards of sweets (my son is going to hate me haha) iv also read it causes a lot of water retention so I'm going to drink lots of green tea, up cardio to 4 times a week! The weight gain is my serious issue,
Im really sensitive to meds aswell especially ssri, I'm also on pregablin and mirtazapine, but will be coming off venlafaxine the same day I take olanzapine!! I was worried about the numb, lack of emotion but I think it's best for everyone around me to have a break from my erratic constant mood swings, could you still function on it tho? Like do your cleaning, shopping etc??

wfrances Tue 31-Oct-17 16:48:58

no my eating habits don't change (i have weird eating habits anyway)
my function is worse on them ( im too ill to go shopping and do cleaning and i dont have any small children to worry about.)
they tend to turn my highly erratic agitated brain to a nothingness but my brain needs a break.

NolongerAnxiousCarer Sat 04-Nov-17 19:05:31

DH has been on it for a few years at various doses (5mg is quite low), the first few weeks he was very drowsy, he still sleeps a lot but his psychiatrist has said it's not the meds because he can wake up early for work if he needs to. Best to take it at night though so the drowsyness helps you sleep rather than knocking you out all day. He craves fatty foods on it and has put on a lot of weight, but he doesn't do much exercise these days either. Other than that he doesn't have any side effects and he gets very unwell if he stops taking it so on balance it's worth it.

Mamazita Mon 06-Nov-17 11:11:04

I have been on this for a month but I am on 10mg. I sleep better and found it worked for the first couple of weeks. I have an appointment soon with psychiatrist to increase the dosage. I've found it makes me constantly hungry and have gained a stone in the last month. I have been exercising too. I'm going to start the 5:2 diet to hopefully lose the excess weight I've gained. Good luck I hope it works for you

Cmblue Mon 13-Nov-17 11:43:58

Thanks for all your information, Iv been on 5mg for nearly 3 weeks, it hasn't really done anything except stop sleep paralysis, I'm going to ask my gp for an increase tomorrow, can my gp increased anti psychotics or do I have to go to psychiatrist? I don't know when my next appointment is.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now